What's the best way to fix the droopy appearance of my top lip caused by improperly injected Juverderm Ultra a yr ago? (photo)

Simply put, I just want to know what appropriate course of action would be needed to fix the droopy appearance that I have on my right side of my upper lip. It's distorting my facial symmetry and has been causing much stress as I try to hide it with lip liners. It's basically making me look like a different person. I realize it could be a two or more step process but would love to get on with it. Thank you for your time.

Doctor Answers 7

Lip Asymmetry

The nice thing about juviderm is that it can be removed with an injection of "Vitrase."  I would suggest seeing a skilled injector to possibly melt away what is causing the asymmetry or possibly add more to correct it.  And sometimes it is a two step process.  First removing what is not working then adding to make it look better.


New York Oculoplastic Surgeon
5.0 out of 5 stars 27 reviews

Juvederm Asymmetry of Injections

The asymmetry of the lips is an easy fix from a skilled injector.  i would consult an experienced dermatologist with facial injections, particularly the lips, to correct your injections.  Best, Dr. Green

Lip asymmetry

Thank you for your question.  Unfortunately we see this a lot in our office by patients who have been injected by inexperienced injectors.  Fortunately, this is relatively simple to fix if that is the issue!  

What I don't understand is Juvederm injected a year ago in the lips where there is so much movement of the lips is unlikely to still be present.  Have you had additional filler since then?  If not, are you sure you did not have any asymmetry beforehand?  It is very common for patients not to notice asymmetry in their faces until after fillers are placed.  

Do you have good before and afters?  The before picture i see is at an angle and unfortunately does not show the side that is having the issue well.  Straight ahead pictures with and without smiling would be helpful in determining if there was asymmetry beforehand.  

Assuming this is filler related, the simplest way to fix your lips is to inject a small pillow of filler into area #2.  Area #1 is not typically filled in someone with your lip structure and cutaneous lips.  Please follow up with a board certified Dermatologist for further evaluation and management.  Regards, Dr. Matt Elias

Matthew Elias, DO, FAAD
Fort Lauderdale Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

What's the best way to fix the droopy appearance of my top lip caused by improperly injected Juverderm Ultra a yr ago?

Thank you for your question. There is an aesthetic art to properly placing fillers, especially the lips since it’s important to create a natural, yet soft look that gradually increases over time — not all at once — to achieve the most pleasing results. To correct the drooping on your top lip, a physician can dissolve the hyaluronic acid with an enzyme called hyaluronidase, which is an injectable enzyme solution that speeds the natural breakdown of hyaluronic acid. It is used to counteract the effects of hyaluronic acid-based fillers like Juvederm. This is a procedure I perform for patients who have had negative results performed elsewhere. This corrects unpleasing results when there is either too much injected or improper placement of the filler which crucially depends on the technique of the physician. It is important to know the experience and the training of the individual who you choose to perform your procedure. The right surgeon can not only perform the procedures properly, but give you aesthetically pleasing results.

Ariel Ostad, MD
New York Dermatologic Surgeon
4.3 out of 5 stars 17 reviews

Lip injections

I can see what you're talking about. I think that gently adding volume to the red portion of your lip on the right side should bring it up. 

Lip augmentation

Fillers placed  a year ago should have dissolved. I do n to routinely inject filler in the area that you complain about. I concentrate lip augmentation to the lip line and body of the lip itself.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

Injected Juverderm Ultra a yr ago

I / or any doctor would need to see pictures or video of your from prior to this filler being injected. Kindly bring both and schedule to see a board-certified dermatologist.

Jeanine B. Downie, MD
Montclair Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.